MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during preparation for an unspecified interventional procedure involving the lower extremity, a flexor high-flex ansel guiding sheath was reportedly kinked and "barely hanging" at the middle of the sheath.A "simple" contrast agent was infused through the device, which did not make patient contact.Another product was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The information in b5 was available at the time the initial mdr was sent and was inadvertently omitted from the report.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device package was not damaged, and the device was stored "as usual".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during preparation for an unspecified interventional procedure involving the lower extremity, a flexor high-flex ansel guiding sheath was reportedly kinked and "barely hanging" at the middle of the sheath.A "simple" contrast agent was infused through the device, which did not make patient contact.Another product was used to complete the procedure.The device package was not damaged, and the device was stored "as usual".The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation, as well as a visual inspection of the complaint device.One 8-french kcfw was returned prior to use.The sheath material was partially separated 9.6cm from the distal tip.The inner liner was not separated, and coil elongation was not present.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Risk controls are in place for this failure mode.The product ifu states: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be established.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9884440
Report Number1820334-2020-00693
Device Sequence Number16840275
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)220904(10)9989262
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number9989262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer03/22/2020
06/01/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/15/2020
06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1